Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 67, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 18, 2019, 11:10 AM EST for Murray County, Whitfield County, Georgia. It took effect at Feb 18, 2019, 11:52 AM EST. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2019, 11:10 AM EST (16:10 UTC)
- In effect from
- Feb 18, 2019, 11:52 AM EST
- Expired
- Feb 19, 2019, 3:44 PM EST
- In force
- 28 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
584 WGUS42 KFFC 181610 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1110 AM EST Mon Feb 18 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC213-313-190609- /O.NEW.KFFC.FL.W.0067.190218T1652Z-190219T2011Z/ /ETNG1.1.ER.190218T1652Z.190219T0500Z.190219T1411Z.NO/ 1110 AM EST Mon Feb 18 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Eton. * From this morning until Tuesday afternoon. * At 11AM Monday the stage was 11.9 feet...and rising. * Minor flooding is forecast. * Flood stage is 12 feet. * Forecast to rise above flood stage by late this morning and continue to rise to near 12.6 feet by after midnight tomorrow.The river will fall below flood stage by tomorrow late morning. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
4 follow-up statements
871
WGUS82 KFFC 190150
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
850 PM EST Mon Feb 18 2019
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC213-313-191549-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.190218T1720Z.190219T0400Z.000000T0000Z.NO/
850 PM EST Mon Feb 18 2019
The Flood Warning continues for
The Conasauga River near Eton.
* Until further notice.
* At 8 PM Monday the stage was 12.8 feet...and slowly rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue rising to near 12.9 feet tonight then
begin falling. More rainfall Tuesday may lead to additional
rises thereafter.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-191549-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190219T0300Z.000000T0000Z.UU/
850 PM EST Mon Feb 18 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 8 PM Monday the stage was 17.5 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* The river will rise to near 17.6 feet tonight then
begin falling. More rainfall Tuesday may lead to additional
rises thereafter.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-191549-
/O.EXT.KFFC.FL.W.0066.190219T1708Z-190221T0100Z/
/TLNG1.1.ER.190219T1708Z.190220T0000Z.190220T1900Z.NO/
850 PM EST Mon Feb 18 2019
The Flood Warning continues for
The Conasauga River near Tilton.
* From early afternoon Tuesday until Wednesday evening.
* At 8 PM Monday the stage was 16.3 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* The river is forecast to rise above flood stage by early Tuesday
afternoon and continue to rise to near 18.7 feet by early Wednesday
morning. The river will fall below flood stage by Wednesday early
afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$947
WGUS82 KFFC 191003
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
503 AM EST Tue Feb 19 2019
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
GAC083-TNC065-200001-
/O.CON.KFFC.FL.W.0064.000000T0000Z-190221T2320Z/
/ENGG1.1.ER.190218T0537Z.190218T1300Z.190221T1720Z.UU/
503 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Lookout Creek near New England.
* From tomorrow afternoon until Thursday evening.
* At 4 AM Tuesday the stage was 9.8 feet...and falling.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by Wednesday afternoon and
continue to rise to near 13 feet by early Thursday morning. The
river will fall below flood stage by Thursday early afternoon.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC213-313-200001-
/O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.190218T1720Z.190220T0000Z.000000T0000Z.NO/
503 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Conasauga River near Eton.
* Until further notice.
* At 4 AM Tuesday the stage was 13 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 13.2 feet by this evening.
Additional rises may be possible thereafter.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-200001-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190219T0945Z.000000T0000Z.UU/
503 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 4 AM Tuesday the stage was 17.8 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue to fall to a stage of 17.3 feet by .
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-200001-
/O.CON.KFFC.FL.W.0066.190219T1708Z-190221T0100Z/
/TLNG1.1.ER.190219T1708Z.190220T0000Z.190220T1900Z.NO/
503 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Conasauga River near Tilton.
* From this afternoon until Wednesday evening.
* At 4 AM Tuesday the stage was 16.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 18.7 feet by after midnight tomorrow.The river will
fall below flood stage by tomorrow early afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$302
WGUS82 KFFC 191541
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1041 AM EST Tue Feb 19 2019
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC083-TNC065-200540-
/O.CON.KFFC.FL.W.0064.000000T0000Z-190221T2320Z/
/ENGG1.1.ER.190218T0537Z.190218T1300Z.190221T1720Z.UU/
1041 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Lookout Creek near New England.
* From tomorrow afternoon until Thursday evening.
* At 10 AM Tuesday the stage was 9.1 feet and falling.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tomorrow afternoon and
continue to rise to near 13 feet by early Thursday morning. The
river will fall below flood stage by Thursday early afternoon.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC213-313-200540-
/O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.190218T1720Z.190221T1900Z.000000T0000Z.NO/
1041 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Conasauga River near Eton.
* Until further notice.
* At 10 AM Tuesday the stage was 12.5 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river will continue rising to near 15.3 feet by Thursday early
afternoon then begin falling.
* At 16 feet...Minor flooding expands further into the woodlands...
pasture and fields along the river...upstream and downstream from
the gage on Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-200540-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190220T1600Z.000000T0000Z.UU/
1041 AM EST Tue Feb 19 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 10 AM Tuesday the stage was 18 feet and rising.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 16 feet.
* The river will continue rising to near 20.2 feet by tomorrow late
morning then begin falling.
* At 20 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-200540-
/O.EXT.KFFC.FL.W.0066.190219T2248Z-190220T1312Z/
/TLNG1.1.ER.190219T2248Z.190220T0000Z.190220T0712Z.NO/
1041 AM EST Tue Feb 19 2019
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Conasauga River near Tilton.
* From late this afternoon until Wednesday morning.
* At 10 AM Tuesday the stage was 17 feet and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 18.1 feet by this evening. The river will
fall below flood stage by after midnight tomorrow.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$146 WGUS42 KFFC 192044 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 344 PM EST Tue Feb 19 2019 .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC213-313-192114- /O.CAN.KFFC.FL.W.0067.000000T0000Z-190219T2044Z/ /ETNG1.1.ER.190218T1720Z.190219T0745Z.190219T1830Z.NO/ 344 PM EST Tue Feb 19 2019 * At 3PM Tuesday the stage was 11.7 feet...and falling. * Flood stage is 12 feet. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 10:28 AM EST, 42 minutes earlier.
Area forecast discussion, Feb 18, 10:28 AM EST, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1028 AM EST Mon Feb 18 2019 .UPDATE... Made a few, mainly minor, adjustments to the short-term grids. No significant changes to the general trends. Lingered the low/slight chance POPs across central Georgia a few hours this morning into the early afternoon, but not really expecting anything but very light, generally isolated, precipitation. 20 && .PREV DISCUSSION... /Issued 640 AM EST Mon Feb 18 2019/ SHORT TERM /Today through Tuesday/... The back edge of the rain is finally starting to push south and east and should continue through the morning. Much of north GA should be dry by 16z...with low chance pops lingering over central GA into the early afternoon. We will get a brief break tonight as high pressure builds across the OH Valley. However...southwest winds aloft will transport moisture back over the state later tonight ahead of the next southern stream short wave. Rain will spread into western GA toward 10z-12z Tuesday and increase during the day. No thunder has been mentioned for Tuesday as instability looks limited with another wedge building into the forecast area. Best QPF amounts for the short term will be Tuesday afternoon...but should be generally less than one half inch. 41 LONG TERM /Tuesday Night through Sunday/... Tuesday night begins with a wedge in place and deeper moisture pushing north of the area, but high chances for rain will continue as isentropic lift works in combination with the CAD wedge to keep chances for rain around, especially across northern Georgia. With the wedge still in place early Wednesday and cold temperatures at the surface, there is the slight potential for a short period of a mix of rain and freezing rain just across the highest elevations of northeast Georgia before daybreak. No accumulations and little to no impacts are expected at this time. As we get further into Wednesday, a cold front will slowly push towards the area keeping likely and categorical pops across much of the area, but especially across northern and northwest Georgia. With multiple rounds of precipitation expected to impact northern Georgia and very high PW's late Wednesday through Thursday, there are concerns for both flash flooding and river flooding. Make sure to monitor upcoming forecasts for any watches that may be issued. Chances for showers and thunderstorms continue through the end of the work week as the front stalls over us and weak waves move through the upper level flow. There's still a good bit of disagreement between the models, but another system looks to move through the area on late Saturday/Sunday bringing additional rainfall and continuing the chance for thunderstorms. Overall, the highest axis of QPF through the extended looks to have shifted just slightly to the northwest. Either way, portions of north and northwest Georgia are still expected to get ample rainfall through the extended. Current QPF amounts range from 4 to 6 inches across northern Georgia, 1 to 3 inches across the metro with less than half an inch across some parts of central Georgia. For more information on the excessive rainfall refer to the latest ESF. Temperatures through the extended will be well above average, aside from Wednesday for those within the "wedge" where high temperatures are forecast to be in the 40s and 50s. Reaves AVIATION... 12Z Update... Look for ceilings to improve to VFR this morning. Expect there will be a layer of mid/high clouds through the period. Rain will continue to diminish across the area...but will begin to move back into western GA toward sunrise Tuesday. Winds will be on the west side today with occasional gusts to near 25kts. Winds diminishing by late afternoon and becoming northeast after 06z Tuesday. //ATL Confidence...12Z Update... Medium on timing of improving ceilings. Medium to high on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 57 41 46 38 / 30 10 70 80 Atlanta 55 42 46 39 / 30 20 80 80 Blairsville 52 34 45 37 / 10 10 80 80 Cartersville 55 37 46 41 / 20 20 80 80 Columbus 62 48 54 45 / 40 30 70 60 Gainesville 56 39 44 37 / 20 20 80 80 Macon 63 45 52 44 / 50 20 60 60 Rome 54 36 46 42 / 10 20 90 80 Peachtree City 57 42 48 41 / 30 30 80 80 Vidalia 65 49 57 48 / 40 10 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Feb 18, 6:10 AM EST, 5 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 610 AM EST Mon Feb 18 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 610 AM EST Mon Feb 18 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some localized flooding of creeks and streams may be possible across portions of northern Georgia due to overnight rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Confidence is increasing that multiple rounds of rain can be expected across much of the area through Sunday, with 2 to as much as 8 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding is likely through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Plenty of uncertainty exists with respect to where the axis of heaviest rain sets up, so stay tuned to the latest forecasts and updates each day. In addition, there is a chance of thunderstorms on Wednesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:49 AM EST | River Flood Warning | FFC | Whitfield | 9 days |
| Feb 18, 10:01 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 9 days |
| Feb 18, 3:09 PM EST | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 45 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.